MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 25X20X20MM; STAPLE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 25X20X20MM; STAPLE,FIXATION,BONE
Model Number SE-2520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown if surgery to remove broken stapler was performed.Complainant device is not expected to be returned for manufacturer review/investigation.Device 510k is not in jde.(b)(4).A review of the device history records has been requested and is currently pending completion.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a foot surgery on (b)(6) 2018 wherein the surgeon implanted two (2) speed compression implant kit.The patient was seen post operatively on (b)(6) 2018 and had an x-ray which revealed one(1) staple had a broken leg.No action to be taken as per surgeon's advised.There was no surgical delay and procedure was successfully completed.The patient outcome is good.This complaint involves one (1) device.
 
Event or Problem Description
It was reported that the patient underwent a foot surgery on (b)(6) 2018 and was implanted with two (2) biomedical staples.On (b)(6) 2018, patient had a post follow up.During the follow up, x-rays showed one of the two staples had a broken leg.One good continuous compression (cci) implant was still in place.No action had to be taken as per surgeon.During the implantation, procedure was successfully completed with no surgical delay.Patient outcome was stable.Concomitant device: speed compression implant (part: se-2520, lot: bse170225, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: se-2520, lot: bse170225.Manufacturing location: biomedical enterprises, release to warehouse date: apr 27, 2017, expiry date: jun 08, 2021.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed no complaint related anomalies.The device history record shows lot bmese150068a was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Investigation was performed based on provided x-rays.The x-ray picture shows one speed staple, broken at the first barb on the leg.It was noted the staple was not seating completely flush on the bone, which may have created a tress point at the location of the break.A relevant drawing for the device was reviewed during the investigation.During the investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Device was not returned for device evaluation, therefore, material assessment or dimensional inspection could not be performed.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Patient code corrected to 3191, used to capture additional medical/surgical intervention required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 25X20X20MM
Common Device Name
STAPLE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7920855
Report Number2939274-2018-53999
Device Sequence Number1399945
Product Code JDR
UDI-Device Identifier00810633020234
UDI-Public(01)00810633020234
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2021
Device Model NumberSE-2520
Device Catalogue NumberSE-2520
Device Lot NumberBSE170225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/25/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight102